Alert archive / South Dakota / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at May 4, 1997, 8:33 PM CDT for McPherson County, South Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 1997, 8:33 PM CDT (01:33 UTC)
- Expired
- May 4, 1997, 9:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County McPherson County, SD
The radar
The Aberdeen radar (KABR), 72 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 050134 RRA SVRABR SDC089-050200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 833 PM CDT SUN MAY 4 1997 * SEVERE THUNDERSTORM WARNING FOR WESTERN MCPHERSON COUNTY - IN NORTHEASTERN SOUTH DAKOTA * UNTIL 900 PM CDT * AT 829 PM CDT ABERDEEN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING EAST AT 50 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WILL MOVE INTO WESTERN MCPHERSON COUNTY BY 840 PM CDT. CITIES IN THE PATH OF THIS STORM INCLUDE EUREKA AND HILLSVIEW. IF YOU ARE IN THE PATH OF THIS STORM...GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! CB/LVQ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:31 AM CDT, 10 hours 2 minutes earlier.
Area forecast discussion, May 4, 10:31 AM CDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 1030 AM CDT SUN MAY 4 1997 TEMPS WARMING NICELY ACROSS CWA...FCST HIGHS AND WINDS LOOK REASONABLE. WILL UPDATE FOR MINOR WORDING CHANGES OVR WESTERN CWA. .ABR...NONE DEE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:34 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 46 min |
| May 4, 8:16 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Walworth | 29 min |
| May 4, 9:58 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 32 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.